Tornadoes · United States · Georgia · 2007
EF1 tornado, Orland to Kite, Georgia, April 15, 2007
From Orland to Kite, this EF1 tornado ran 14.9 miles across Treutlen, Johnson and Emanuel counties on April 15, 2007, touching down at 2:04 AM EDT and reaching 440 yards wide. It killed nobody, and did $705,000 of property damage.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mph
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mphthis tornado
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF1
- Date
- April 15, 2007
- Touchdown
- 2:04 AM EDT (06:04 UTC)
- Lifted
- 2:18 AM EDT (06:18 UTC)
- On the ground
- 14 minutes
- Path length
- 14.9 miles (24.0 km)
- Path width
- 440 yards (402 m)
- Deaths
- 0
- Injuries
- 0
- Property damage
- $705,000
- Counties
- Treutlen, Johnson and Emanuel counties
- Touchdown point
- 32.417, -82.663
- Lift-off point
- 32.550, -82.566
- Record number
- 0704150004-01
What the Weather Service recorded
The fourth tornado outbreak of the year for the Peachtree City, Georgia forecast area, and the second major tornado outbreak for the year, occurred across the southern portion of the forecast area, or central Georgia. A broad upper trough over the central U.S. was tracking eastward while a surface low deepened rapidly as it moved from northern Mississippi into eastern Virginia. A strong low-level jet accompanied the system with 50-60 knot winds observed at 850mb across central and south Georgia late in the day on the 14th. The low-level jet transported deep Gulf moisture northward into the region. Sunshine during the early part of the day destabilized the region sufficiently to allow for strong to severe supercell thunderstorms to track across central Georgia just south of a warm frontal boundary across north Georgia. Damage surveys confirmed that nine tornadoes tracked across central Georgia, including many of the same areas that were affected during the major tornado outbreak on March 1st. The was the second most significant tornado outbreak to impact the Peachtree City, Georgia forecast area since the August 29, 2005 outbreak associated with Hurricane Katrinia. The state insurance commissioner reported that at least 81 site-built homes, 28 mobile homes, and 10 businesses were damaged or destroyed during the event. Damages to structures alone were near $5 million, with additional damages the result of downed trees and power lines.
A ground and aerial damage survey conducted by the National Weather Service in Peachtree City, Georgia, confirmed that an EF1 tornado touched down in western Treutlen county, near the Laurens county line, about 2 miles southeast of Rockledge or 1 mile south-southeast of Orland, just south of Interstate-16. The tornado traveled on a north-northeastward path across the town of Orianna, along the Laurens county line, continued north-northeast into the far western part of Emanuel county, and eventually into southern Johnson county across the town of Adrian, ending three miles north-northeast of Adrian, one again in extreme western Emanuel county. The overall tornado path length was approximately 10 miles, seven of which were in Treutlen county. The maximum path width was one-quarter mile wide. Maximum winds speeds were estimated at 100 mph. Much of the damage caused by the tornado in Truetlen county occurred in the community of Orianna where two homes were heavily damaged and two outbuildings were destroyed. Another home northeast of Orianna sustained minor damage. A grain silo was blown one-quarter mile away from its original location. Hundreds of trees were blown down along and just north of Interstate-16 near the initial touchdown point of the tornado.
A storm survey conducted by the National Weather Service in Peachtree City, Georgia confirmed that the EF1 tornado that began in western Treutlen county near Orland, continued into the extreme western portion of Emanuel county just south of Adrian, and then continued into extreme southern Johnson county. This was the first of two touchdowns of this tornado in Emanuel county as it tracked into the county again after moving out of Johnson county. This portion of the tornado track was approximately one mile long with a maximum path width of 440 yards. Most of the damage done by this portion of the tornado was within the city of Adrian, which sits right on the Emanuel/Johnson county line. Here, one mobile home was rolled over and a portion of a roof was removed from a utility building. Approximately a dozen homes within the city of Adrian received at least minor damage. Numerous trees were downed in the area.
A survey conducted by the National Weather Service in Peachtree City, Georgia confirmed that the EF1 tornado, which originated in extreme western Treutlen county and briefly crossed into Emanuel county, continued into southern Johnson county, causing considerable damage to the city of Adrian on the Johnson/Emanuel county line. This tornado then continued to travel north-northeast through the extreme southeast corner of Johnson county before exiting once again into Emanuel county. The EF1 tornado traveled approximately three miles within Johnson county with a maximum path width of 440 yards. A good portion of the city of Adrian, the center of which lies in Emanuel county, lies within Johnson county. All together, at least a dozen homes, some mobile homes, were damaged in the Adrian community. A number of these were on the Johnson county side of the line. Two homes in a campground just northeast of Adrian were heavily damaged from downed trees. Numerous trees down throughout this area as a result of the tornado.
The storm survey conducted by the National Weather Service in Peachtree City, Georgia confirmed that the EF1 tornado, that originally began back in western Treutlen county near Orland, traveled into extreme western Emanuel county across the city of Adrian, then into far southeastern Johnson county, crossed back one final time into Emanuel county before lifting about three miles north-northeast of Adrian, or about five miles west of Norristown Junction in extreme southwest Emanuel county. This portion of the track was approximately one mile long. Since this portion of the tornado traveled across a largely rural, forested area, damage was confined mostly to downed trees. However, one unsecured mobile home in this portion of the county was destroyed.
An aerial and ground survey conducted by the National Weather Service in Peachtree City, Georgia confirmed that the second tornado that originated in Laurens county five miles southeast of Dublin tracked northeast to east-northeast across northeast Laurens county into Johnson county, approximately three miles north of Kite, and then continued on an east-northeastward track lifting about five miles southwest of Kite. The overall tornado path length was 19 miles, of which approxmiately five miles fell within Johnson county. The maximum tornado path length was 100 yards with maximum winds estimated at 100 mph. The majority of the damage along this portion of the tornado path occurred just north of Scott, where several homes sustained minor to moderate damage. A church in this area sustained minor damage and a family life center suffered considerable damage when it was shifted slightly off its foundation. Elsewhere along the tornado path within Johnson county, damage was confined mostly to trees and some power lines.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the tornado touched down at Apr 14, 11:18 PM EDT, 2 hours 46 minutes earlier.
Area forecast discussion, Apr 14, 11:18 PM EDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1118 PM EDT SAT APR 14 2007 .UPDATE... SENDING A QUICK UPDATE TO ACCOUNT FOR UPDATED WATCH...AND ADJUST POPS BASED ON CURRENT CONDITIONS. SIGNIFICANT 850 LL JET AND 500 CAA ALOFT...BUT PLACEMENT OF RIGHT EXIT REGION OF 250 JET MAY HAVE PROVIDED ENOUGH SYNOPTIC SUBSIDENCE TO PREVENT MORE WIDESPREAD THUNDER ACTIVITY. ZONES ALREADY OUT. && .PREV DISCUSSION... /ISSUED 630 PM EDT SAT APR 14 2007/ SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/... PRIMARY CONCERN IS THE THREAT FOR SEVERE WEATHER AND HEAVY RAINFALL THROUGH TONIGHT AND STRONG WINDS ON SUNDAY. STRONG UPPER SYSTEM MOVING ALONG VERY SIMILAR TO MODEL PROGS SO FAR. HOWEVER...BULK OF TSRA ACTIVITY BECOMING CLUSTERED OVER SRN AL. FEELING IS THAT THIS COMPLEX OF STORMS MAY INTERFERE WITH MOISTURE RETURN AND LOW LEVEL JET DEVELOPMENT ACROSS GA LATER THIS AFTERNOON AND EVENING. ON THE FLIP SIDE...18Z RAOB FROM FFC SHOWS -3 LI AND 240 M2/S2 0-3KM SRH WITH NO MODIFICATION. TEMPS HAVE WARMED QUITE A BIT ABOVE FCST AND THE 500 J/KG SFC-BASED CAPE LINE HAS CREPT NORTH TO COLUMBUS TO DUBLIN LINE. EXPECT INSTABILITY TO INCREASE SOME MORE TODAY WITH ISOLATED SVR STORMS LIKELY NORTH OF COLUMBUS TO MACON TO EASTMAN. SOUTH OF THIS LINE...VERY LARGE SUPERCELL STORM MAY IMPACT FAR SW ZONES INCLUDING STEWART AND CHATTAHOOCHEE COUNTIES AROUND 7 TO 8 PM. THICK CLOUDS ARE ERODING IN FAR SRN CWA AND TEMPS HAVE RISEN TO WELL INTO 80S IN THIS AREA. WILL CONTINUE TO HIGHLIGHT ENHANCED THREAT IN THIS AREA. 12Z GFS AND NAM PRETTY CLOSE ON TIMING AND NOTICEABLY SLOWER THAN 00Z AND 06Z RUNS. 18Z HPC QPF USED FOR FCST...STILL SHOWING LARGE SWATCH OF 1 TO 2.5 INCHES OF RAIN DURING THE EVENT. SHOULD BE PROGRESSIVE ENOUGH TO PRECLUDE ANY THREAT OF FLOODING OR FLASH FLOODING. ALSO AS EARLIER MENTIONED...COMPLEX OF STORMS OVER SC AL MAY DISRUPT FLOW AND VERTICAL MOTION FURTHER NORTH. PRECIP SHOULD END SUNDAY WITH JUST A FEW SCT SHRA DURING THE DAY. STRONG CAA AND RAPIDLY DEEPENING SFC LOW IN THE MID ATLANTIC WILL PRODUCE STRONG WINDS SUNDAY. MAV GUIDANCE STILL PROGGING 22-27KT SUSTAINED WINDS. HAVE HOISTED WIND ADVISORY FOR ENTIRE AREA FOR SUNDAY FROM 10AM TO 8PM. COULD GO ON A LITTLE LONGER IN MOUNTAINS SO LATER SHIFTS SHOULD MONITOR THIS. LONG TERM /TUESDAY THROUGH SATURDAY/... PATTERN SHOULD BE PRETTY QUIET IN LONG TERM PERIOD. NEXT CHC FOR PRECIP WILL BE ON WED AS GFS/ECMWF BRING SYSTEM ACROSS THE SRN STATES. 12Z GFS A BIT STRONGER WITH THIS SYSTEM COMPARED WITH THE RUN FROM 24 HOURS AGO. WILL CONTINUE WITH SLT CHC TO CHC POPS ALTHOUGH WILL LIKELY HAVE TO RAISE POPS SIGNIFICANTLY IF THIS TREND CONTINUES. AS WAS THE CASE YESTERDAY...INSTABILITY APPEARS TOO WEAK TO PRODUCE MUCH CONVECTION. BY THE END OF THE WEEK ..BELOW NORMAL TEMPS LOOK ON TAP FOR THE AREA AGAIN. SNELSON AVIATION... CIGS WILL SLOWLY DROP AS RAIN INCREASES THIS EVENING. MVFR MOST LIKELY...AS STRONGEST TSRA APPEAR POISED TO CROSS CENTRAL GA AND WILL STAY SOUTH OF METRO AREA. MAY SEE PERIODIC IFR IN HEAVY TSRA...BUT IT WILL BE SHORT LIVED. WINDS WILL VEER GRADUALLY THROUGHOUT THE EVENING AND INCREASE AFTER FRONTAL PASSAGE AROUND SUNRISE. MAY SEE GUSTS UP TO 30KT. NOT EXPECTING SIGNIFICANT VSBY PROBLEMS OVERNIGHT OTHER THAN IN BRIEF TSRA. STRATUS DECK WILL PERSIST OVERNIGHT AND BETTER PART OF SUNDAY BEHIND THE FRONT. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 55 60 38 70 41 / 100 40 0 5 5 ATLANTA 50 54 38 63 46 / 80 20 0 5 5 BLAIRSVILLE 48 50 34 60 36 / 70 50 5 5 5 CARTERSVILLE 48 51 33 66 40 / 60 40 0 5 5 COLUMBUS 54 56 40 69 48 / 90 20 0 5 5 GAINESVILLE 50 53 38 66 44 / 100 40 5 5 5 MACON 56 62 37 69 46 / 100 20 0 5 5 ROME 50 53 35 67 44 / 50 50 0 5 5 PEACHTREE CITY 49 54 35 66 40 / 80 20 0 5 5 VIDALIA 62 68 39 69 48 / 100 40 5 5 5 && .FFC WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 10 AM TO 8 PM EDT SUNDAY FOR ALL OF NORTH AND CENTRAL GEORGIA. && TDP
Hazardous weather outlook, Apr 14, 10:45 PM EDT, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1045 PM EDT SAT APR 14 2007 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-151045- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1045 PM EDT SAT APR 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...REST OF TONIGHT A FEW SEVERE THUNDERSTORMS EXPECTED SOUTH OF A LINE FROM AMERICUS TO SWAINSBORO THROUGH 2 AM. ISOLATED THUNDERSTORMS POSSIBLE ACROSS THE REST OF NORTH AND CENTRAL GEORGIA TONIGHT. .SYNOPSIS... A STRONG LOW PRESSURE SYSTEM WAS LOCATED OVER EASTERN KENTUCKY SOUTHWARD INTO SOUTHERN ALABAMA LATE THIS EVENING. MOIST UNSTABLE AIR FROM THE GULF WILL CONTINUE TO SPREAD NORTHWARD OVER GEORGIA AHEAD OF THIS LOW. .PRIMARY HAZARDS... THE PRIMARY THREAT ACROSS AREAS SOUTH OF AMERICUS TO SWAINSBORO WILL BE DAMAGING WINDS. ISOLATED TORNADOES WILL ALSO BE POSSIBLE. .DISCUSSION... A LARGE AREA OF RAIN WITH EMBEDDED THUNDERSTORMS WAS AFFECTING MUCH OF CENTRAL GEORGIA. HOWEVER...AREAS SOUTH OF AMERICUS TO SWAINSBORO REMAIN WARM AND UNSTABLE WITH SOUTHERLY WINDS FEEDING SHOWERS AND THUNDERSTORMS. VERTICAL WIND SHEAR IN THIS REGION IS MARGINALLY FAVORABLE FOR ROTATING THUNDERSTORMS WHICH COULD PRODUCE DAMAGING WINDS AND POSSIBLY A TORNADO. AS THE THUNDERSTORMS PROPAGATE SOUTHWARD OVERNIGHT...THIS AREA WILL STABILIZE AND THE THREAT FOR SEVERE WEATHER SHOULD END AFTER 2 AM. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS NETWORKS ACROSS CENTRAL GEORGIA SOUTH OF AMERICUS TO SWAINSBORO SHOULD REMAIN ACTIVE THROUGH AT LEAST MIDNIGHT. SPOTTERS ACROSS OTHER AREAS OF NORTH AND CENTRAL GEORGIA MAY STAND DOWN. SNELSON
In the hours before
Special weather statement, Apr 14, 9:06 PM EDT, 4 hours 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 906 PM EDT SAT APR 14 2007 GAZ021-150115- 906 PM EDT SAT APR 14 2007 ...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN CHEROKEE COUNTY UNTIL 915 PM EDT... AT 902 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER WOODSTOCK...MOVING NORTHEAST AT 45 MPH. WIND GUSTS OF 45 MPH ARE POSSIBLE AS THIS STORM MOVES ACROSS PORTIONS OF CHEROKEE COUNTY THROUGH 915 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE LEBANON...CHEROKEE...WOODSTOCK...HOLLY SPRINGS...CANTON...BUFFINGTON...AND BALL GROUND.
Special weather statement, Apr 14, 10:27 PM EDT, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1027 PM EDT SAT APR 14 2007 GAZ104-106-150300- 1027 PM EDT SAT APR 14 2007 ...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN CRISP AND SOUTHEAST SUMTER COUNTIES UNTIL 1100 PM EDT... AT 1023 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 12 MILES SOUTH OF LESLIE...MOVING NORTHEAST AT 45 MPH. WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS CRISP AND SOUTHEAST SUMTER COUNTIES THROUGH 1100 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE LESLIE...DE SOTO...RAINES...COBB...GEORGIA VETERANS STATE PARK...CONEY AND CORDELE. A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS. 16
Special weather statement, Apr 15, 12:05 AM EDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1205 AM EDT SUN APR 15 2007 GAZ104-150430- 1205 AM EDT SUN APR 15 2007 ...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN AND 40 MPH WINDS IN SUMTER COUNTY UNTIL 1230 AM EDT... AT MIDNIGHT EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES WEST OF SUMTER...MOVING NORTHEAST AT 40 MPH. RAINFALL RATES OF ONE INCH PER HOUR CAN BE EXPECTED THROUGH 1230 AM ACROSS SUMTER COUNTY...INCLUDING THE CITIES OF SUMTER...ARLES...AMERICUS AND METHVINS. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL MAY REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY. WIND GUST UP TO 40 MPH ARE ALSO POSSIBLE AS THIS STORM MOVES ACROSS THE COUNTY. A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Apr 15, 12:21 AM EDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1221 AM EDT SUN APR 15 2007 GAZ106-150445- 1221 AM EDT SUN APR 15 2007 ...SIGNIFICANT WEATHER ALERT FOR 50 MPH WINDS IN CRISP COUNTY UNTIL 1245 AM EDT... AT 1218 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER WENONA...MOVING NORTHEAST AT 45 MPH. THIS STORM MAY PRODUCE 50 MPH WIND GUSTS ALONG WITH TORRENTIAL RAIN AS IT MOVES ACROSS CRISP COUNTY THROUGH 1245 PM. A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Apr 15, 12:32 AM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1232 AM EDT SUN APR 15 2007 GAZ108-150500- 1232 AM EDT SUN APR 15 2007 ...SIGNIFICANT WEATHER ALERT FOR 50 MPH WINDS IN WILCOX COUNTY UNTIL 100 AM EDT... AT 1230 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER PITTS...MOVING NORTHEAST AT 50 MPH. THIS STORM MAY PRODUCE 50 MPH WIND GUSTS ALONG WITH TORRENTIAL RAIN AS IT MOVES ACROSS WILCOX COUNTY THROUGH 100 AM. A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Apr 15, 12:56 AM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1256 AM EDT SUN APR 15 2007 GAZ109-110-150545- 1256 AM EDT SUN APR 15 2007 ...SIGNIFICANT WEATHER ALERT FOR 50 MPH WINDS IN TELFAIR AND DODGE COUNTIES UNTIL 145 AM EDT... AT 1253 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER RHINE...MOVING NORTHEAST AT 40 MPH. THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH AND TORRENTIAL RAINFALL AT A RATE OF UP TO ONE INCH PER HOUR. A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
The air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Peachtre/Fal Fld, GA (KFFC), 00:00Z
6.1 hours before the tornado, 202 km from the path. April 15, 2007.
- Mixed-layer CAPE
- 19 J/kg
- Mixed-layer CIN
- -75 J/kg
- Surface CAPE
- 81 J/kg
- Mixed-layer LCL
- 785 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 247 m²/s²
- 0-3 km storm-relative helicity
- 405 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 5.5 K/km
Peachtre/Fal Fld, GA (KFFC), 12:00Z
5.9 hours after it, 202 km from the path. April 15, 2007.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- 0 J/kg
- Surface CAPE
- 2 J/kg
- Mixed-layer LCL
- 496 m above ground
- 0-6 km bulk shear
- 104 kt
- 0-1 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 219 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 3.8 K/km
The surface observations
Dublin (DBN), 36 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 00:00 UTC |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Robins AFB radar (KJGX), 72 km away, was scanning. The volume nearest the touchdown began at 06:05 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
This ground now
The live radar over the trackEvery 2007 tornado in GeorgiaEvery tornado in Georgia since 1950Warnings in force in Georgia nowThe forecast where you are
The other tornadoes of April 15, 2007
16 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| April 15 | 2:05 AM EDT | EF1 | Laurens, GA | 19.0 | 100 | $325,000 | ||
| April 15 | 2:56 AM EDT | EF2 | Emanuel, GA | 5.4 | 200 | $250,000 | ||
| April 15 | 3:23 AM EDT | EF1 | Worth, GA | 6.7 | 200 | $30,000 | ||
| April 15 | 3:27 AM EDT | EF1 | Crisp, GA | 7.9 | 200 | $80,000 | ||
| April 15 | 4:25 AM EDT | EF2 | Dodge, GA | 3.6 | 200 | $500,000 | ||
| April 15 | 7:15 AM EDT | EF2 | Baker, FL | 1.5 | 300 | |||
| April 15 | 7:47 AM EDT | EF0 | Bamberg, SC | 7.6 | 50 | $1,000 | ||
| April 15 | 8:11 AM EDT | EF0 | Bamberg, SC | 4.2 | 50 | |||
| April 15 | 8:20 AM EDT | EF3 | Sumter, SC | 19.0 | 300 | 1 | 5 | |
| April 15 | 8:50 AM EDT | EF1 | Lee, SC | 3.6 | 200 | $5,000 | ||
| April 15 | 9:37 AM EDT | EF0 | Orangeburg, SC | 6.2 | 50 | $1,000 | ||
| April 15 | 9:38 AM EDT | EF1 | Colleton, SC | 1.0 | 60 | $100,000 | ||
| April 15 | 9:41 AM EDT | EF1 | Colleton, SC | 0.5 | 30 | $10,000 | ||
| April 15 | 9:44 AM EDT | EF1 | Colleton, SC | 2.0 | 80 | 9 | $200,000 | |
| April 15 | 10:10 AM EDT | EF1 | Saint Johns, FL | 0.2 | 50 | |||
| April 15 | 12:00 PM EDT | EF0 | Polk, FL | 2.0 | 300 | $250,000 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.